Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

On anxit for depression. Started gaining weight. Can I take prescopodene for weight loss?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4154 Questions
Hi i am on axit for depression &since taking it for 15mnths i have put on 20kg.I would like to try the diet pill prescopodene,will this aid in helping me lose weight/thanks,regards XXXXXX
Posted Mon, 29 Apr 2013 in Depression
Answered by Dr. Seikhoo Bishnoi 22 minutes later
Welcome to Health Care Magic

Anxit is alprazolam. It is a benzodiazepine drug. It is usually prescribed for short term control of anxiety symptoms and in some studies it has been found to improve depressive symptoms if used with conventional antidepressant drugs. But its use in not recommended for prolonged period. You are taking it for 15 months so it may cause dependence in you. You have gained weight of about 20 kg and you want to take Prescopodene for weight loss.

Prescopodene is a combination of various ingredients that cause fat dissolution. It consists of natural thermogens. It may cause a little activation and insomnia in you, so I advise you to please don't take it in evening. Slight increase in anxiety may occur so increase dose only gradually. As it is a drug without prescription so it is comparatively safe drug.

Hope I cleared your doubt, if you have more doubts you can ask again.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Follow-up: On anxit for depression. Started gaining weight. Can I take prescopodene for weight loss? 4 minutes later
the other name i have for axit is mirtazapine not alprazolam.can i stop it then?
Answered by Dr. Seikhoo Bishnoi 10 minutes later
Hello again

That was mistake on my part because of similarity in brand names.
Mirtazepine is a good antidepressant drug, it also causes improvement in sleep apart from improvement in symptoms of depression. It is known to cause increase in weight. As it is causing improvement in symptoms of depression so I would not advise you to stop it abruptly. There are other drugs which are good antidepressants and also don't cause much weight gain as SSRIs as Fluoxetine, Escitalopram etc. These are good antidepressants and these drugs don't cause much weight gain as compared to Mirtazepine. But consult your doctor before starting any drug.

Mirtazepine can be taken while on Prescopodene. Prescopodene will reverse the weight gain caused by mirtazepine. Basically mirtazepine cause increase in weight because of increase in appetite so you can try Green Tea to suppress appetite apart from Prescopodene.

If you have more doubts you can ask again, I will be happy to answer.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Follow-up: On anxit for depression. Started gaining weight. Can I take prescopodene for weight loss? 14 minutes later
Having had depression for 7yrs now i have tried other meds &a pschristrist prescibed axit because of relaspes.before initially being diagnosed id never had you think its possible i could go off i dont want to live on them forever.thanks.
Answered by Dr. Seikhoo Bishnoi 12 minutes later
Hello again

As I have already mentioned that mirtazepine is a very effective drug in depression. You had suffered separation and then three episodes of depression. I want to tell you that if your symptoms are under control and you didn't have any episode for about last 2 years then you can think of tapering the drug. Gradual tapering the dose of drug over 2 months will prevent any withdrawal symptoms. There is no need to live with medicines life long. Most likely the depressive symptoms in you were because of adjustment reaction and not due to true depression. Moving out of adjustment reaction after some precipitating event is easier than true endogenous depression.

Apart from medicine please try Non pharmacological treatment. Cognitive Therapy have proven results in depression. It is almost equally effective to drugs for control of depressive symptoms. Try to spend your evening in doing light workout. Workout releases endorphins which improves mood.
Have good food and don't take alcohol, any sleeping pills etc.
Dedicate at least one day a week in leisure activities.
Just changing life style will help you to cope without medicines.

Hope I cleared your doubt, If you have more questions you can ask again.
Wish you a good health.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor